MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO AVIATOR PLUS .014 5.0X40 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO AVIATOR PLUS .014 5.0X40 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the doctor proceeded to inflate the balloon but the.014 5.0 x 40 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter would not hold pressure and leakage was noted from the balloon.Therefore, the balloon was removed.There was no harm and no reported patient injury.The device was used in patient.The device was stored as per labeling and opened in sterile field.The balloon was prepped as per the instructions for use (ifu).The event occurred inside the patient during a procedure in the carotid artery.There was no difficulty removing any of the sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.The device prepped normally.The contrast to saline ratio was 50/50.An indeflator was used as the inflation device and the same indeflator was used successfully with other devices.The plunger depressed into the syringe/indeflator when trying to inflate.Additional patient and procedural details were requested but were not available.The product was returned for analysis.A non-sterile unit of an aviator plus.014 5.0x40 142cm was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon has been previously inflated.Water residues were observed inside the balloon.No other anomalies were observed.Per functional analysis, balloon inflation was performed.A lab inflator/deflator device was attached to the inflation lumen of unit and pressure applied.A leakage of water was observed coming from the proximal area of the balloon.Per sem analysis on the balloon leakage observed during the functional test, results showed that the balloon leakage was caused by a rupture on the balloon surface.The inner surface presented no anomalies near the balloon rupture.The outer surface presented evidence of scratch marks near the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon outer surface probably led to the ruptured condition found on the received device.It seems the balloon material near the rupture was torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82187207 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ was confirmed via device analysis as a leakage of water was noted during functional analysis.However, the exact cause cannot be determined.Device analysis revealed scratch marks on the balloon surface near the rupture.It is likely vessel characteristics contributed to the reported event as evidenced by the results provided.The balloon material near the rupture appears to have been torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.According to the instructions for use ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the doctor proceeded to inflate the balloon but the.014 5.0 x 40 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter would not hold pressure and leakage was noted from the balloon.Therefore, the balloon was removed.There was no harm and no reported patient injury.The device was used in patient.The device was stored as per labeling and opened in sterile field.The balloon was prepped as per the instructions for use (ifu).The device will be returned for analysis.The event occurred inside the patient during a procedure in the carotid artery.There was no difficulty removing any of the sterile packaging components.No kinks or other damages were noted prior to inserting the product the product into the patient.The device prepped normally.The contrast to saline ratio was 50/50.An indeflator was used as the inflation device and the same indeflator was used successfully with other devices.The plunger depressed into the syringe/indeflator when trying to inflate.Additional patient and procedural details were requested but were not available.

Brand Name
AVIATOR PLUS .014 5.0X40 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11663935
Report Number9616099-2021-04406
Device Sequence Number14227462
Product Code LIT
UDI-Device Identifier20705032005842
UDI-Public20705032005842
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberN/A
Device Catalogue Number4245040W
Device Lot Number82187207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2021
Initial Report FDA Received Date04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1